Home To Message Boards Site Map 

Arava and tiredness

Not that I wasn't tired before, but since I started taking Arava last week (actually, the generic) I have been wiped out.  I took it at night to begin with but woke up with horrible heartburn, which I don't really need, so switched to mornings.  I am about tuckered out.  It's been a busy week, but this is way more than normal.  I can't nap - don't sleep at night if I do.  ARGHHH. 

On the up side, I have cut back to one ibuprofen a day, mostly because I'm about to run out, but I seem to be getting away with it.

Oh, and totally off topic, how do I edit my profile and make my signature?

Kathleen
[QUOTE=kathleenT]Oh, and totally off topic, how do I edit my profile and make my signature? Kathleen [/QUOTE]
 After you have logged in, goto settings (right up the top of page), then
to edit profile (should be at top of new page).

From there scroll down to the section where you can enter new sig data.
hit update profile and you should be right to go.

I must be lucky with Avara as I find no ill effects. Hope your system can get used to it.

Thanks.  I hope so too - there are too many things wearing me down, I don't need one more.


I totally understand how you feel on the Arava.  I was tired before but since starting Arava (and recently doubling my dose), I have felt decidedly more tired.  I am doing the same amount as before but just am feeling more and more unable to cope with daily life without feeling totally exhausted.  I'm also having trouble sleeping (at night) which is not helping. I'm back on pred so I think that might be the reason for the disrupted sleep and maybe when I wean off that I'll sleep better.  I'm starting to be afraid to drive in the mornings because I am so drowsy.  I've even started having people mention how tired I look (always a real moral booster). 

Fatigue is one of my worst beasties at the moment.

Hi Kathleen,

How long have you been on the Arava?  Also, did they start you with a loading dose (100mg for three days)?  I have been on Arava (20mg) since September 12th and just like anytime I change my medication it seemed for the first few weeks like my body was trying to resist.  More fatigue, wierd flares, swelling and stiffness.  Then, it gradually got better each day and now almost two months later I am feeling awake, the fog has lifted and I even joined a gym.  I still get a few "mini break through" flares but I don't let them get me down.  I know that all of us are different and unfortunately that makes it difficult to find the right mix of meds.  I am just now beginning a very slow taper of my prednisone because I am petrified that tapering will put me back in a flare.  Good luck and hang in there!!  Also, I take it with dinner and the only side effect I really get is wierd dreams and night sweats... and the occasionally rush to the bathroom

Connie

Kathleen,

I started Arava last night and I feel like I've been run over by a truck.  I'm hoping the body will adjust sooner rather than later.  I also hope it helps as the old RA is been a bear.

eyeman

Well i will start this med soon. When i get rid of my infection. I am already tired. That would bum me out if it made me more tired. I was hoping it might help with the fatique. I will let you know.

I had two different docs put me on Arava and I had to quit both times.  It gave me diarrhea so bad that I couldn't drive home from work without urgency (10 minute drive).  I had overnight accidents, etc.  It was awful.  In fact, I had to go thru exhaustive GI tests because no one realized it was the Arava causing me all this grief.  I have a daughter with Inflammatory Bowel Disease and I have the RA.  I think they thought I also had IBD.  However, after stopping Arava, within a couple of weeks, the horrible symptoms stopped and I felt better than ever.  I did lose over 10 lbs with this med, but I don't recommend losing weight in this fashion.  It was awful.

 

 

I've only been on a week, and ignore what I said about the one Ibuprofen working - my knees are hot, my hands are swollen, yeesh.

I didn't do the loading dose, don't know why.  20 mg, once a day and .4 whatevers mtx down from .8 (once a week injection) before the Arava. 
So far the tiredness is the only problem.  Before I switched to the injectable mtx, I was sick for 24 hours every week.  Didn't lose much weight though.

kathleen

I know how horrible the fatigue can be.  But my RD said it would take anywhere from 3-6 weeks before I see a difference and he was right.  The first couple weeks when i started the Arava were rough, it was like my body was fighting it.  But once it started working the first thing I noticed was that the fog lifted.  Like I said it isn't perfect and I get little flares but nothing to serious. 

Hi, I think all of our meds work to control our out of control immune system and that's what we are feeling. Those who take arava know this drug better than I do, so they can be more specific. Thanks for your post. We all need to know we aren't alone in this fatigue. Lynda

I have been on Arava for 3 or 4 years now and when i wake up at 4am my normal just wake up with pain I take my morning pills usually because when those meds it my stomach I need to be home for the first 2 to 3 hours cause it does gives me the runs which sucks.  When i need to go on a long trip I will not take the med.  The other thing that i did hate about the arava is the thinning of your hair which sucks but after awhile i noticed that it was growing back its not as thin as it was I hope that it works well for you with little side effects.

 

take care

 

Copyright ArthritisInsight.com